Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Had knee replacement surgery. Heart rate rises from 160 to 170 when I ride bicycle. Should I slow down as I am getting older?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I'm turning 67. I'm 6'2" and weigh 245. I've ridden a bicycle for the last twenty years. I got a pair of new knees in XXXXXXX 2011. I ride about 100mi / wk. My heart rate sometimes rises to the 160-170 range when climbing a steep hill but I recover quickly once over the top. I'm not hesitant to ride hard and push myself. Should I slow down now that I'm getting older? Due to bad feet, arthritus and a bad back cycling is about all I can do for exercise anymore.
Posted Mon, 23 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:
Yes,you need to get modest with age.

Detailed Answer:
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
I would really like to appreciate the motivation that you have had for exercising. Many times with age, our body doesn't cooperate much with our requirements. Its good that you could maintain your exercise level upto the age of 67. Now with your heart rate rising to 160-170 bpm, its the right time to get a bit modest about your exercising. You can cycle, but not push and drive hard. Secondly you can consider swift walking as an exercise which requires much less efforts than cycling.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor